Alert archive / Nevada / Flash Flood Watches in 2011

Flash Flood Watch 6, NWS Las Vegas, NV

October 4, 2011Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood watch at Oct 4, 2011, 4:05 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at Oct 4, 2011, 6:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 4:05 AM MST (11:05 UTC)
In effect from
Oct 4, 2011, 6:00 AM MST
Expired
Oct 4, 2011, 7:00 PM MST
In force
13 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS65 KVEF 041105
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 AM PDT TUE OCT 4 2011

...POTENTIAL FOR HEAVY RAIN IN LINCOLN...FAR EASTERN CLARK AND
MOHAVE COUNTIES TODAY...

.AN AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN CALIFORNIA
TODAY. A VERY MOIST AIR MASS ACROSS THE REGION WILL LEAD TO THE
POTENTIAL OF HEAVY RAINFALL. ONE TO TWO INCH PER HOUR RAINFALL
RATES ARE POSSIBLE.

AZZ001-003-036-NVZ015-016-021-050200-
/O.NEW.KVEF.FF.A.0006.111004T1300Z-111005T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
405 AM PDT TUE OCT 4 2011 /405 AM MST TUE OCT 4 2011/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST 
  DESERTS AND NORTHWEST PLATEAU. IN NEVADA...LAKE MEAD NATIONAL 
  RECREATION AREA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. 

* THROUGH THIS EVENING

* A VERY MOIST AIR MASS IS IN PLACE ACROSS LINCOLN...EASTERN CLARK
  AND MOHAVE COUNTIES TODAY. FOR EARLY OCTOBER...PRECIPITABLE
  WATER VALUES ARE RUNNING IN EXCESS OF 200 PERCENT OF NORMAL. AN
  AREA OF LOW PRESSURE ALONG THE CENTRAL CALIFORNIA COAST THIS
  MORNING WILL SHIFT EAST THROUGH SOUTHERN CALIFORNIA TODAY. THE
  LOW WILL ACT UPON THIS MOISTURE LEADING TO THE DEVELOPMENT OF
  THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN. HOURLY RAINFALL RATES
  OF ONE TO TWO INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

PIERCE
2 follow-up statements
595 
WGUS65 KVEF 042102
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
202 PM PDT TUE OCT 4 2011

...POTENTIAL FOR HEAVY RAIN IN LINCOLN...FAR EASTERN CLARK AND
MOHAVE COUNTIES THROUGH THIS EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN CALIFORNIA
TODAY. A VERY MOIST AIR MASS ACROSS THE REGION WILL LEAD TO THE
POTENTIAL OF RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

AZZ001-003-036-NVZ015-016-021-050200-
/O.CON.KVEF.FF.A.0006.000000T0000Z-111005T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
202 PM PDT TUE OCT 4 2011 /202 PM MST TUE OCT 4 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LINCOLN COUNTY 
  AND NORTHEAST CLARK COUNTY. 

* UNTIL 7 PM PDT /7 PM MST/ THIS EVENING

* A VERY MOIST AIR MASS IS IN PLACE ACROSS LINCOLN...EASTERN CLARK
  AND MOHAVE COUNTIES TODAY...SUPPORTING THUNDERSTORMS WITH HEAVY
  RAINFALL. HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE
  POSSIBLE AS A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA MOVES
  SLOWLY EASTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
141 
WGUS65 KVEF 050136
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
636 PM PDT TUE OCT 4 2011

...FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE...

.THE FLASH FLOOD WATCH FOR LINCOLN...FAR EASTERN CLARK AND MOHAVE
COUNTIES WILL BE ALLOWED TO EXPIRE.

AZZ001-003-036-NVZ015-016-021-050245-
/O.EXP.KVEF.FF.A.0006.000000T0000Z-111005T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
636 PM PDT TUE OCT 4 2011 /636 PM MST TUE OCT 4 2011/

...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS
EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND
NEVADA WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING. THUNDERSTORMS
HAVE DECREASED ACROSS THE AREA AND A FEW SCATTERED SHOWERS WILL
LINGER THROUGH 8 PM. HEAVY RAINFALL WHICH MAY PRODUCE FLASH
FLOODING IS NO LONGER EXPECTED. THUS THE FLASH FLOOD WATCH HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Oct 3, 9:20 PM MST, 6 hours 45 minutes earlier.

Area forecast discussion, Oct 3, 9:20 PM MST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PDT MON OCT 3 2011

.SYNOPSIS...THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY
MAINLY FOR AREAS NEAR AND EAST OF LAS VEGAS AS A TROUGH OF LOW
PRESSURE MOVES FROM THE WEST COAST THROUGH THE DESERT SOUTHWEST. A
STRONGER AND COLDER STORM WILL DIG DOWN FROM THE GULF OF ALASKA
WEDNESDAY AND THURSDAY. THIS STORM WILL BRING STRONG WINDS...MUCH
COOLER TEMPERATURES...AND CHANCES FOR MOUNTAIN SNOW AND VALLEY
RAIN.

&&

.UPDATE...THE FIRST ROUND OF STORMS HAVE WEAKENED FOR NOW. THERE
IS STILL SOME LINGERING STORMS OVER THE MOJAVE NATIONAL PRESERVE AND
THESE WILL CONTINUE TO MOVE NORTHWARD AND REACH THE LAS VEGAS
VALLEY JUST AFTER 06Z. HAVE NOT REDUCED POPS OVERNIGHT AS EXPECT
ADDITIONAL STORMS TO DEVELOP AFTER 09Z. THE SHORT TERM CONCERN
WOULD BE THE POSSIBILITY FOR HEAVY RAIN TOMORROW ACROSS
LINCOLN...CLARK...AND MOHAVE COUNTIES. AT THIS TIME WILL NOT ISSUE
A FLASH FLOOD WATCH WITH THE EVENING UPDATE...BUT IT MIGHT BE
NEEDED WITH THE MORNING FORECAST PACKAGE. THE NAM IS SHOWING OVER
AN INCH OF PRECIPITATION FOR THIS AREA BY 18Z (TUESDAY) WITH THE
GFS AND ECMWF SHOWING A HALF INCH OR MORE. NAM PW VALUES ARE ALSO
1" OR GREATER ACROSS THIS AREA.

HAVE UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR
ZONE 519 FROM 12Z WEDNESDAY THROUGH 12Z THURSDAY. FEEL FAIRLY
CONFIDENT ABOUT THIS WARNING. SNOW SHOULD START AROUND 12Z BECOME
HEAVIEST WEDNESDAY AFTERNOON AND EVENING AND TAPER OFF AT NIGHT.

JUST AS A HEADS UP...AS THIS EVENT GETS CLOSER A WINTER WEATHER ADVISORY
FOR OUR LOCAL MOUNTAINS /SHEEPS AND SPRINGS/ MIGHT BE NEEDED FOR
WEDNESDAY NIGHT INTO THURSDAY. THE NAM IS SHOWING ALMOST A HALF AN
INCH OF PRECIPITATION FOR THAT TIME PERIOD. FREEZING LEVELS WILL
START OUT AT 8900 FEET ON 06Z THURSDAY AND DROP TO 7500 FEET BY
15Z THURSDAY.

&&

.AVIATION...FOR MCCARRAN...THE ACTIVE WEATHER WILL CONTINUE FOR MUCH
OF THE REST OF THE WEEK. SHOWERS AND THUNDERSTORMS ARE FORECAST TO
ARRIVE BACK INTO THE VICINITY OF LAS VEGAS BETWEEN 06/07Z TONIGHT
WITH ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY AFTER 15Z TUESDAY.
THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL IMPACT THE REGION
TUESDAY AFTERNOON WITH CIGS DOWN TO 6K FEET AT TIMES. VARIABLE WINDS
UP TO 40KTS WILL BE POSSIBLE WITH ANY STORM.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN SHOWERS AND THUNDERSTORM WILL PERSIST
THROUGH TUESDAY...WITH THE MOST FAVORED AREAS BEING SAN
BERNARDINO...CLARK...AND LINCOLN COUNTIES. THERE SHOULD BE A BREAK
IN THE WEATHER LATE TUESDAY AND EARLY WEDNESDAY BEFORE A STRONGER
STORM IS EXPECTED TO AFFECT THE AREA WITH STRONG GUSTY SOUTHWEST
WINDS...MORE RAIN AND CIGS POTENTIALLY LOWERING TO AROUND 5K FEET.
&&

.PREV DISCUSSION... /ISSUED 305 PM PDT MON OCT 3 2011/

.SHORT TERM...SATELLITE AND AREA RADARS SHOW SCATTERED THUNDERSTORMS
ROUGHLY EAST OF A LINE FROM RACHEL TO MOUNT CHARLESTON TO TWENTYNINE
PALMS. A FEW SHOWERS WERE TRYING TO DEVELOP FARTHER WEST IN SAN
BERNARDINO COUNTY...AND TWEAKED POPS UP THERE FOR THIS EVENING. VERY
LITTLE CHANGE IN THINKING OR GRIDS THROUGH TUESDAY NIGHT. FIRST
TROUGH WILL SWEEP THROUGH DURING THE DAY TUESDAY...WITH THE
POSSIBILITY OF LOCALLY SIGNIFICANT RAINFALL IN ABOUT THE SAME AREA
AS OUTLINED ABOVE...THANKS TO A LITTLE BIT OF DEEPER MOISTURE WHICH
IS TANGENTIALLY RELATED TO FORMER HURRICANE HILARY. THE TROUGH WILL
FLUSH OUT THIS MOISTURE AS IT ROLLS EASTWARD TUESDAY NIGHT...GIVING
US A BRIEF BREAK IN THE ACTION. HIGH TEMPERATURES WILL COME DOWN
SEVERAL DEGREES FROM TODAY TO TOMORROW THANKS TO FALLING HEIGHTS AND
EXTRA CLOUDINESS ASSOCIATED WITH THE TROUGH.

.LONG TERM...WEDNESDAY MORNING THROUGH SUNDAY. MOST OF THE ATTENTION
WAS SPENT ON THE WEDNESDAY THROUGH SATURDAY MORNING TIME FRAME. WITH
THE STRONG STORM SYSTEM MOVING IN WEDNESDAY THE TWO ISSUES LOOKED AT
CLOSELY WERE THE WINTER STORM FOR THE SIERRA AND THE WINDS FOR PARTS
OF THE CWA WEDNESDAY AND THURSDAY.

THE MAXIMUM SNOWFALL AND THE STRONGEST WINDS SHOULD OCCUR WEDNESDAY
MORNING AND FOR A FEW HOURS AFTERWARDS. VERY DECENT AMOUNT OF
MOISTURE AND FORCING EXPECTED AHEAD OF AND ALONG THE TROUGH AND
FRONT. ALL MODELS DO HAVE A DRY SLOT PUSHING IN WEDNESDAY AFTERNOON
WITH SOME SIZE AND TIMING DIFFERENCES. LATER AS THE UPPER LOW COMES
CLOSER SNOW WILL RETURN TO THE NORTHWEST ZONES. WE WILL LEAVE THE
WINTER STORM WATCH OUT AND MAKE NO CHANGES AS IT LOOKS VERY MUCH ON
TRACK

WINDS WILL ALSO BE A CONCERN. WITH THE JET ROUNDING THE TROUGH BASE
ALONG WITH THE DECENT THERMAL GRADIENT EXPECTED...STRONG SURFACE
WINDS ARE A GIVEN FOR OUR MORE FAVORED AREAS LIKE THE WESTERN MOJAVE
ARA AND INYO COUNTY. STRONGER WINDS WILL ALSO PUSH ON INTO CLARK AND
LINCOLN COUNTIES AS THE DAY PROGRESSES WEDNESDAY. HAD BEEN SITTING
ON THE FENCE ABOUT ISSUING A HIGH WIND WATCH FOR WEDNESDAY AND
THURSDAY. 850 AND 700 MB WIND PROGS SHOW STRONG ENOUGH WINDS TO
SURFACE DOWN. DECIDED NOT TO AS IT IS NOT A STRONG SIGNATURE FOR
WARNING LEVEL WINDS AND ALONG WITH THE EXPECTED WIDESPREAD
PRECIPITATION...PRECIPITATION DRAG WOULD BE A FACTOR.

THURSDAY SHOULD CONTINUE AS AN UNSETTLED DAY AS THE COLD UPPER LOW
DESCENDS ON THE AREA. RAIN AND SNOW AMOUNTS WILL BE GREATLY
DIMINISHED BUT VERY WIDE SPREAD OVER THE AREA. THE LOW SHOULD SLOWLY
MIGRATE EAST AND THERE WILL BE CLEARING AND DRYING WEST TO EAST
FRIDAY AS IT DEPARTS. THE WEEKEND WILL SEE RIDGING OVER THE AREA BUT
WITH SOME HINT OF A WEAK TROUGH ROTATING THROUGH THE RIDGE.
&&

.CLIMATE...RECORD LOW MAXIMUMS...OR COLDEST HIGH TEMPERATURES...WILL
BE POSSIBLE ON THURSDAY AND FRIDAY...

LAS VEGAS        THURSDAY  70/2007    FRIDAY   68/1938
MT CHARLESTON    THURSDAY  45/2009    FRIDAY   50/2009
BARSTOW-DAGGETT  THURSDAY  70/2007    FRIDAY   70/1949
BISHOP           THURSDAY  58/1945    FRIDAY   61/1945
DEATH VALLEY     THURSDAY  76/1916    FRIDAY   76/1916
NEEDLES          THURSDAY  77/2007    FRIDAY   78/1970
KINGMAN          THURSDAY  60/1925    FRIDAY   62/1925
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY
     FOR CAZ519.
&&

BORDEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 3, 4:23 AM MST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PDT MON OCT 3 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-041000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
423 AM PDT MON OCT 3 2011 /423 AM MST MON OCT 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE REGION TODAY AS AN AREA OF LOW PRESSURE APPROACHES THE
CALIFORNIA COAST. FORECAST MODELS SHOW AN ENHANCED BAND OF SHOWERS
AND ISOLATED THUNDERSTORMS DEVELOPING OVERNIGHT ACROSS
LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES.
BRIEF BURSTS OF HEAVY RAIN COULD LEAD TO THE PONDING OF WATER IN
LOW LYING AREAS AND SOME INTERSECTIONS. THE SNOW LEVEL WILL RANGE
BETWEEN 8500 TO 9500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
IMPACTING MAINLY MOHAVE COUNTY TUESDAY. A SHORT-LIVED BREAK IN
THE ACTION WILL TAKE PLACE TUESDAY NIGHT BEFORE A MORE VIGOROUS
LOW PRESSURE SYSTEM IMPACTS THE AREA WEDNESDAY THROUGH FRIDAY.
THIS SYSTEM WILL BRING STRONG WINDS...MUCH COOLER TEMPERATURES AND
CHANCES FOR MOUNTAIN SNOW AND VALLEY RAIN. SNOW LEVELS COULD DROP
BELOW 6000 FEET WEDNESDAY NIGHT AND REMAIN NEAR 6000 FEET ON
THURSDAY. A PERIOD OF HEAVY SNOW APPEARS LIKELY ALONG THE EASTERN
SLOPES OF THE SOUTHERN SIERRA IN INYO COUNTY WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. ACCUMULATING SNOW IS THEN LIKELY ABOVE
6000 FEET ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 3, 10:22 PM MST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 PM PDT MON OCT 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     LIGHTNING        4 SSE DOWNTOWN LAS VEGA 36.13N 115.11W
10/03/2011                   CLARK              NV   BROADCAST MEDIA

            *** 1 INJ *** A LIGHTNING STRIKE CAUSED A 2-ALARM FIRE AT
            A TWO STORY INDUSTRIAL BUILDING. THERE WERE SEVERAL
            PEOPLE IN THE BUILDING WHEN THE FIRE STARTED AND HAD TO
            BE EVACUATED AND ONE PERSON WAS TREATED AT THE SCENE FOR
            SMOKE INHALATION. ESTIMATED DAMAGE TO THE BUILDING WAS
            BETWEEN 50,000 AND 100,000 DOLLARS AND WAS MAINLY
            CONFINED TO THE ROOF.

&&

ASG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 6:45 PM MSTAreal Flood AdvisoryVEFMohave46 min
Oct 3, 11:12 PM MSTAreal Flood AdvisoryVEFMohave2 hr
Oct 4, 4:57 AM MSTAreal Flood AdvisoryVEFMohave5 hr
Oct 4, 6:40 AM MSTSevere Thunderstorm WarningVEFMohave12 min
Oct 4, 7:31 AM MSTFlash Flood WarningVEFMohave3 hr
Oct 4, 1:06 PM MSTSevere Thunderstorm WarningVEFMohave39 min
Oct 4, 2:14 PM MSTWind AdvisoryVEF36 hr
Oct 4, 2:35 PM MSTSevere Thunderstorm WarningVEFMohave15 min
Oct 4, 11:58 AM MSTFlash Flood WarningVEFClark2 hr
Oct 4, 1:31 PM MSTFlash Flood WarningVEFClark87 min

Nearby

Flash Flood Watches in Nevada, 2011Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.